MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE
Model Number 6R45B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? a: no the device did not deliver staples.Did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? a: yes the device had a complete cut line with no issues.Was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? a: the device opened with no issues.Is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) current patient status is unknown.
 
Event or Problem Description
It was reported that during an unknown procedure, the staple did not fire properly.The procedure was delayed but completed successfully.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/23/2021.Investigation summary : the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 6r45b reload was returned with no apparent damage and unfired.The reload was tested for functionality with a test device and it fired, cut and formed the staples as intended.The staple line and the cut line were complete, and the staples meet the staple form release criteria.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Although there is no direct evidence of use error, the instructions for use do contain the following caution: close the jaws of the instrument by squeezing the closing trigger until it locks in place.An audible click indicates that the closing trigger is locked.Once in the cavity, press the anvil release button to reopen the instrument jaws and return the closing trigger to its original position.To articulate the instrument, turn the articulating lever until it comes to a stop in either direction.To rotate the instrument, turn the rotating knob by applying pressure in a clockwise or counter-clockwise direction.The instrument shaft will rotate freely in either direction.Position the instrument around the tissue to be stapled.The tissue should be positioned between the black line at the distal end of the jaws and the black line at the proximal end, indicating the end of the staple line.The inner black line references the cut line of the device.After positioning the instrument jaws, close the jaws by squeezing the closing trigger until it locks.An audible click indicates that the closing trigger and jaws are locked.Holding the jaws in place for 15 seconds after closing and prior to firing may result in better compression and staple formation.Fire the instrument by squeezing the firing trigger completely with one continuous, smooth stroke until it rests on the closing trigger.To open the jaws, squeeze the closing trigger, and then simultaneously press the anvil release button.While pressure is still on the anvil release button, slowly release the closing trigger.Gently pull the instrument away from the transected tissue and ensure the tissue is released from the jaws.To remove the instrument from the cavity, squeeze the closing trigger until it locks, closing the jaws.Remove the instrument through the trocar in the closed position.The event described could not be confirmed as the device performed without any difficulties noted and the reload was received unfired.This report is not intended to deny that a problem was experienced with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
RELOADS FOR LINEAR CUTTERS
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key12685077
Report Number3005075853-2021-06371
Device Sequence Number3855696
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public10705036000846
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model Number6R45B
Device Catalogue Number6R45B
Device Lot NumberT4001L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown